I have had all the usual tests. All normal...heart cath, echo etc...they found pvc's/irregular heart beats. I was put on metoprolol (beta blocker 25 mg) I have low b/p normally...so cannot have more than this dose.....well it is not helping at all....I don't know what else to do......I am tired all the time,if I do anything physical I have chest pain , light headed and feel like I cannot breathe.....mt heart beat is irregular...stops every so many beats and then does some flippy thing....it never stops and I am exhausted. The pulse is slo and weak also. Any help out there?
I am 54 years of age........a little over weight and out of shape....daily head aches also...........thanks
Madge, I would suggest you become the squeaky wheel and stay in your cardiologists face. You are young still and deserve a good quality of life. Tell him or her exactly how you are feeling. Write down how often the episodes are and how long they last. ALso make sure you take your pulse for 11 full minute after the episode and note that too. Maybe insist on another 24 hour monitor or even a 48 hour monitor. if they are not willing to be aggressive enough then switch to a dr that is. Remember it is your life, your heart, your anxiety that you are feeling they leave and go home and you stay home and suffer through it. SO make it a point to be heard. you deserve to be taken care of! Please keep us posted
I just wanted to add, that so many times it seems like the heart and they can't find out what's wrong, Thyroid disease effects every function of your body including your heart, you say you are so tired all the time, and just can't function, that was me, and it took so long for a diagnose, they were checking my heart, i had test after test, and x rays and everything, this is just an idea for something for you to look into. I'm not saying i'm right, but it could be worth a try, I hope you start to feel better. Shannon Please keep us posted on how you are doing.
Well I always feel like the thyroid pusher on this forum, but sometimes things just sound familiar to me. You had mentioned that you had all regular tests, and i'm assuming that might include a thyroid test. Correct? Well often times dr's are not using the correct guidelines for their TSH results(thyroid hormone test) and often alot of thyroid patients are going undiagnosed. Also, you can also have normal thyroid results, but have antibodies present, which is a disease in which your own immune system fights off your thyroid gland, causing many many troublesome problems. this is very common, but not a common test that dr's run, and another thing often missed. I have Hashimoto's which is one of those auto immune diseases of the thyroid. I was such a mess, and thought I would die. I had heart palpitations, chest pain, lightheadedness, headaches, body aches, confusion, hair loss, you name it. I had test after test including thyroid, which came back normal. Low blood pressure also is common in hypothyroid patients, I could be off base, but you have alot of the symptoms, it's worth a shot, I too, saw cardiologists, and my heart was always pounding a million times a minute, cause of my palpitations, but all other tests were normal. It wasn't until I started treatment that my symptoms got better. Also, was on a beta blocker, check out your side effects. Causes alot of dizziness, weight gain, chest pain, shortness of breath, hair loss. If you experience some of the more severe symptoms, including the chest pain, you should call your doc. I associated everything with thyroid and was sick for a year, until I realized my beta blocker was doing a number on me. I stopped taking it 2 months ago, and feel wonderful. I never realized one little pill could have made me so sick. Yes, my thyroid was messed up, but even after it was regulated with meds, I still felt like I was dying, Stopped the beta blocker, and I have my life back. Be careful with those. Check those precautions carefully. Mine made me so dizzy, that I could hardly stand on some days. Good luck Shannon Jump on thyroid forum, talk to the doc. Just advice, not an expert by far.
Did the Doc have you wear a Halter monitor? You wear it for a day or two and everytime you notice something abnormal, you push a little button and it marks it on the readout so when they go thru it they see what was happening at that moment. Also wanted to suggest that you cut all BROWN out of your diet. I have had that flippy floppy heartbeat thing since I was 21 years old. I stayed freaked out for years til I realized I wasn't going to just keel over at any moment. Had boughts of high blood pressure as well but as rec by my doc, cut out all brown, like coke, coffee, chocolate, etc.. Caffine just seems to make those palpitations SO much worse and cutting out the caffine may make a serious difference. If you have had Echo and Stress Tests come back normal then you should try to relax but KEEP on top of your doc. A HUGE percentage of women experience these heart flutters but knowing that doesn't really help I know. And for some reason it causes your chest to hurt which I attribute to muscle aches on the wall around the heart. Just know you aren't alone and I hope this helps.
wow you are all so nice, thank you.
I had a heart cath and the echo.all normal.they did thyroid, potassium everything was normal. I was to the doctos Friday and she said my heart was really going nuts, and did another ekg.it showed pvc's....now she is sending me to cardiology..from everything I read about pvc's it sounds like they will do nothing for me.and I cannot stand this much longer....they havent done halter monitor ye.....it is bothering me constanly last week, so I would be pushing button over and over.......I have NO caffeine ever.......I will keep you all posted, thanks again....I am a bit depressed about the whole thing I guess
I have all the symptons above (except for hair loss). I wore a monitor back in 2006 and this is how I was placed on the toprol to begin with. I currently take 50 mg daily but I have started to feel bad almost all the time now. I am 45 yrs and 5'11 not obese but according to the doctor I need to lose about 25 pds. I just saw doc yesterday and my meds has been cut to 25 mg and I have to give up all caffiene (I was already down to 2 cups a day) and my blood tests came back normal. Blood pressure is on the low side (which typical for me) I am so sick of this. Doc gave me a week of cutting down meds and no caffiene to see if this makes a difference but I don't think it will then it is back on the monitor.
Hi, I was having the same symptoms. I take cardizem twice a day and tend to get bad palpitations and that hard to breathe feeling twice a day i concluded it was the side effects of the cardizem. i also get breathless very easily, such as after a short shower. my GP did lung fuction test but that came back normal. My GP thought my blood test was also normal but when I saw my cardiologist, i told him the symptoms i have been experiencing and showed him the blood test results. he noticed that my thyroid function wasn't quite normal. He told me that I have hyperthyroidism. when i checked the symptoms on the net, I definitely have most of them. these include weak n trembly feeling, feeling hot (like hot flushes), palpitations, not getting enough air, breathlessness, and weight loss (which i wish i have but don't). worth to have it checked out. ask GP to do thyroid function test.
I have palpitations, woozy head and tired all the time, had ECG and heart fine which is a blessing but I do still worry about them. Been back to docs and had bloods done waiting results, BP normal, heart,chest clear but still palpitations and woozy head so getting me down just fed up of feeling I'll. Had 8 weeks off work from march till may with BPPV so not having a good year, I am 55 years old and really would like to be doing more than moaning about continually being I'll!!!!!!!!!
6 YR's of this!!!!!!
On and off swelling of thyroid.
Lab's all normal.
High antibodies ---Hashimoto's.
Palpitations & tachycardia with lightheadedness.
Taking Metoprolol 25 and cut it in half and then take a half of a half when I feel irreg heart beat. BP is low normally.
The lightheadedness is driving me crazy along with the palp's!
Been to Endocrinologist & Cardiologist.
Endocrin states not from thyroid.
Cardio states I have an electrical prob and wants to do a cath and zap the problem.
I think they are all crazy.
Anyone out there have a similar situation that you can give me some insight?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.